If big tech continues censoring conservatives, that means our days on these platforms may be numbered. Please take a minute to sign up to our mailing list so we can stay in touch with you, our community. Subscribe Now!
The last year has been extremely difficult for our family.
Dad was put on a low dose of a benzodiazepine a few years ago for anxiety following an extremely severe autoimmune reaction to food. He took the medication as prescribed. Last April when my mom was diagnosed with terminal cancer, the dose of the medication was increased. It became apparent that he was suffering from both a physical dependency and a paradoxical reaction to the medication. A paradoxical reaction means the drugs do the opposite of what they’re supposed to. These reactions are rare but are not unheard of.
For the last eight months, he’s been in unbearable discomfort from this drug, made worse when trying to remove it, because of the addition of withdrawal symptoms, stemming from physical dependence. He experienced terrible Akathisia, which is a condition where the person feels an incredible, endless, irresistible restlessness, bordering on panic, and an inability to sit still. The reaction made him suicidal.
After several failed treatment attempts in North American hospitals, including attempts at tapering and micro-tapering, we had to seek an emergency medical benzodiazepine detox, which we were only able to find in Russia. It was incredibly gruelling and was further complicated by severe pneumonia which we’ve been told he developed in one of the previous hospitals.
He’s had to spend four weeks in the ICU in terrible shape, but, with the help of some extremely competent and courageous doctors, he survived. The decision to bring him to Russia was made in extreme desperation when we couldn’t find any better option. The uncertainty around his recovery has been one of the most difficult and scary experiences we’ve ever had.
So: Finally Dad is on the mend, even though there’s a lot of physiological damage that he needs to recover from. He’s improving and is off of the horrible medication. His sense of humour is back. He’s smiling again for the first time in months, but he still has a long way to go to recover fully.
It appears that we are going to get through this by the skin of our teeth.
So let me make a couple of things clear:
- Neither our family nor the doctors here believe that this is a case of psychological addiction.
- Benzodiazepine physical dependence due to brain changes can occur in a matter of weeks. It can be made even worse by paradoxical reactions that are difficult to diagnose and can be extremely dangerous.
- We’ve been told and hope that Dad will recover fully but it will take time and he still has a ways to go.
- We are extremely lucky and grateful that he’s alive.
The next update will come from him directly. Thanks again for all the support.